I have searched the web for days and I can't find the correlation, if you are taking Vit. B12, diabetic NOT on diabetes meds how is your sugar numbers?
I had to start taking 1,000mcg daily with a meal and I have noticed my sugars after dinner went from my usual 90-105 to now 165-180. That is with egg beaters, mixed with a tiny red pepper, 1/4 cup Swiss cheese and 1 small 10 gram carb rye toast and a 10oz cup of water - 2 hrs later 179. 3 hrs 145 and 4 hrs later 129.
I eat this same meal on a regular basis before the Vit. B12 and it has always been 90ish 2 hrs later.
Yesterday my meal was the same except I used 1/4 avocado in place of the Swiss cheese - 2 hrs later 169. It took 5 hrs to recover even after drinking many cups of water.
I don't understand how adding a Vit. B12 to my system can mess up my sugars - I know it can if I was on Metformin but I am not.
My doctor suggested I to take it for 2 days in the AM and see what happens then get off it for a few days just to see how my sugars are. I might have to have the shots once a month.
I have a quote from Jenny Ruhl, "Blood Sugar 101: What They Don't Tell You About Diabetes". p.146 " ..it turns out that megadoses of Folic Acid, B6 and B-12 worsen the progress of diabetic kidney disease and raise the risk that people who have diabetic kidney disease will experience strokes." She suggest using only the recommended daily requirements - 3 mcg of B-12.
Thanks but I have to take 1,000mcg daily because I am extremely low thanks to the removal of my colon. Steadily since 2010 my B12 has gone from 645 to below 200. I might have to go to the B12 shots once a month.
My pharmacist says B12 does not raise our sugars but I might not be absorbing it properly and that is why I have the increase in sugars.
This is so frustrating because I have been doing so good with my numbers now this.
Deb, on p. 100 of Jenny Ruhl's "Blood Sugar 101", she says that if your body is not absorbing B-12 from the gut, then supplements will do no good and you have to take the shot. She lists sources for her info throughout the book. Very handy!
Hi Flutetooter just wanted to let you know I will be stopping the B12 today and going with the shots - the B12 I have is sugar based and is causing my sugars to spike. Doesn't matter when I take it - my sugars spike.
I also starting getting horrific headaches daily since starting it - with the exception of a headache here and there I haven't had daily headaches like this in 6 years or more.
Good to know, Deb! I quit taking my high dose B supplements, supposed to be for energy, after I read that and it seems that my blood sugars are running a little lower, and are not eratic with feeling high or low during the day.
Try isotonix brand of sullements. Needs no digestion if taken properly. Absorbed at a 90 to 98% absorption rate in like 10 minutes. A powder form of vitamin in a number of different types. The next best thing from getting an IV shot. extremely so very much better than the average pill form that does little or nothing for you in which you have to digest (if you even can) and it takes up to 4 hours to get whatever you may get from a pill. the absolute best of about 40% and some as low as near nothing at all..
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.